MDJunction - People Helping People
 
Ask a Question
02/10/2009 04:51 PM

SO ANGRY and SCARED and NEW

scaredangel
scaredangel  
Posts: 3
Member

Angry

Hi there, I am new to this board so forgive me if I don't do things right (yep, paranoia is part of this whole debacle) so anyways, I was recently diagnosed with Bipolar, non-rapid cycle,I don't know all the clinical terms....but they thought I had Generalized Anxiety Disorder....NOPE, it has been determined that I am Bipolar (after 3 doctors tried to diagnose me and I said screw you-not me). SO SHORT STORY LONG.......

I started Lamictal 50mg 6 weeks ago to build me up, I have Clonazapam for anxiety attacks, BUT it isn't working and I AM SO ANGRY over stupid things. I just snap and I don't know what to do. I am so anxious and angry, I can't wait for the mood stabalizers to stabalize me.....but what do I do about the anxious anger I am feeling. I go to the doc next Monday and I want to know what to ask her. Thanks!

Reply

02/10/2009 05:07 PM
uppitywoman
uppitywoman  
Posts: 42705
VIP Member
I'm an Advocate

I am on lamictal as well, but it's use in bipolar is for depression and it sounds like you are experiencing hypomanic symptoms. I get real angry, too. By 6 weeks I was up to 200 mg lamictal,so you might talk with your dr. about bumping up your dosage and about a mood stabilizer. I take both zyprexa and trileptal to keep my hypomania under control.

02/10/2009 05:12 PM
Ele
Posts: 2030
Senior Member

Tell the pdoc everything you are feeling he will base some of his recommendations on how you are doing. Welcome to the group! Glad you found us. Feel free to jump in anywhere.

02/10/2009 05:14 PM
armymom8486
armymom8486  
Posts: 1643
Senior Member

Hi scared, First of all I want to say Welcome to the Family. I really think uppity is right. I would talk with your doctor about a mood stabalizer. If I don't have one I go hypo or total manic. The anxiety and anger are a part of it.

Call your doc and see if you can get it sooner. I'm glad your here. Jeanne


02/10/2009 05:15 PM
norma
normaPosts: 10109
VIP Member
I'm an Advocate

Anger is a hard thing to deal with, I have been there myself.

Why not try writing down some of the things you would like to ask the doctor? Seems like when we are with a doctor the time goes by so fast, and I always feel like I forgot to say something important. Writing it down helps.

Please make yourself at home here, dear.


02/10/2009 05:27 PM
neondreams
neondreams  
Posts: 7297
VIP Member

First of all, welcome to MDJ! I know exactly how you feel when it comes to anger. I'm a rapid cycler (meaning that my moods change on an hourly basis) and when I'm angry, I'm extremely agry. I also struggle with anger when I'm towards the end of a manic episode. I'm currently on a mood stabilizer, antipsychotic, anti-depressant and sleep med (which I take a higher dosage of when I'm manic or can't sleep and a lower dosage of when I'm feeling level) and all of these meds have worked really well in controlling my anger. My pdoc recently added the anti-depressant and higher PRN dosage to my sleep med which I think has done the trick in stabilizing me. As far as you're concerned, I would definitely write down all of your symptoms as well as any questions you have the next time you see your pdoc. One thing you might want to specifically ask them is what type of bipolar you have. Depending on whether you have type I or II, this will help you determine what you need to do to alleviate and deal with hypomanic, manic and/or depressive episodes. As an earlier poster said, you could very well benefit from taking a mood stabilizer or even an antipsychotic. Again, welcome and I look forward to hearing more from you!

02/11/2009 01:26 PM
saralaurie
saralaurie  
Posts: 1252
VIP Member

I agree with Norma. Make a detailed list of questions you have and feelings you are experiencing and don't leave until they are answered. I have been on Lamictal forever but was just bumped up from 200mg to 400mg for depression. Good luck and I am thinking about you.

02/11/2009 02:48 PM
JennyT

First of all, welcome to the group. I hope you find everything you're looking for here.

Before I started taking lithium, I used to take Lamictal, and I was also angry, anxious, and snappish all the time. This is something that you definitely need to discuss with your pdoc because the two of you might want to discuss different dosages or medication options. Everyone is different, so everyone requires a different combination of medications.

I think that Norma's idea to write down any questions you have is fantastic. If you don't, there's every chance that you might neglect to ask something. Also, tell your doctor ALL of the symptoms you've been experiencing. If he/she doesn't ask, tell 'em anyway. They're being paid too much to neglect any facts.

Just be honest and be thorough- that's the fastest path to finding the "right" treatment for you.

Again, welcome to the group. I hope to see you around more.


02/12/2009 09:32 AM
scaredangel
scaredangel  
Posts: 3
Member

Thanks so MUCH everyone! I am so appreciative and I have made a list for my doc. I have been so angry I am gritting my teeth to the point of it actually hurting. I never thought about it being a hypomanic episode since I am always "bouncing off the top peg" anyway. I go in Monday, until then (no earlier appointments and I don't trust anyone else) I will take a breath and I will definately discuss this. I also take the PRN Clonazapam to bring me down a notch but I am not coming down to where I would like to be, plus my PRN is now an everyday thing....which disturbs me and will probably make my doctor angry too (Benzo's, dependency...selling them on the street :0)-just kidding). Any suggestions on this? Thanks everyone for all of your support.

02/12/2009 10:04 AM
Ele
Posts: 2030
Senior Member

He will probably not be angry when he sees that you still are not stable as far as the benzo's go. He may give you a warning though. You don't want him to take them away. My pdoc told me if he ever thought I was abusing them he would just take them away from me. He has never had to do it. I take them rarely now but I am stable.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved